Anyone managing this without meds?

Information about how to manage or reduce the severity of BFS symptoms

Moderators: JohnV, Arron, garym

Anyone managing this without meds?

Postby speg on September 19th, 2004, 12:19 pm

I just found out this morning I am pregnant. No more klonopin. I am so afraid to be without it! However, it did reduce my twitches substantially, and my neuro told me "that was a very good sign" because klonopin doesn't work on ALS tiwtches.

So, what do I do now?

Peg
speg
Hero
Hero
 
Posts: 453
Joined: May 2nd, 2004, 4:26 pm

Postby amy_twitch on September 19th, 2004, 1:00 pm

Congratulations Peg! You KNOW you are healthy, and I'm hoping this pregnancy will help you move past any lingering anxiety as you now have something much more meaningful on which to place your focus.

I have been absolutely fine without any meds for many many months now. My twitching is also substantially reduced.

I know you'll be fine without meds. You have so much to look forward to!

So what do you do now you ask? Put all your focus into your family and this pregnancy--and totally wipe BFS out of your mind. Let it be secondary to everything else going on. Pretend it's like having a sixth toe or something. Live with it, but laugh it off.

I'm thrilled to hear that you're pregnant because it means that you're moving forward with your life. No more feelings of being trapped by anxiety and worry. Good for you!!

Keep us posted--and I wish you the best. Here's hoping to minimal or no morning sickness!

Amy
amy_twitch
Hero
Hero
 
Posts: 414
Joined: June 13th, 2004, 8:52 pm

Postby Floater on September 19th, 2004, 3:58 pm

try massage and or acupunture to relief twitching,,, taking your prenatal vitamins might help.. try visual stimulation too.
User avatar
Floater
Saint
Saint
 
Posts: 978
Joined: March 17th, 2003, 6:24 pm
Location: Portland OR

congrats Peg

Postby John on September 19th, 2004, 10:26 pm

When I first started twitching I thought that I would be on the klonopin for the rest of my life , but I just decide that i wasn't going to let the twitches control my life . I Stoped taking anything for them over a year ago , and they have subsided quiet a lot over that period of time . i still twitch and just two weeks ago i had three days that i was twitching as bad as I was when this stuff first started , but I just did'nt let it bother me because of that most important word BENIGN .

You can do with out the Meds, So you twitch a litttle. I know they can be annoying and they are allways there , but focuss on bringing a new life into this world and focuss on all the love that you have to give too this new life .

I let the Twitches controll my life to a point where lost some one very dear to my heart , because I let my anxiety take controll, and the worrying did Absolutely no good . I learned the most important lesson of my life at the expense of the most precious relationship I have evern known.

John
John
Senior Member
Senior Member
 
Posts: 94
Joined: July 23rd, 2003, 10:58 pm
Location: Stephenville Texas

Postby Heater on September 20th, 2004, 9:32 pm

Congratulations Peg!! Here's to a healthy, happy pregnancy and birth. You are about to enter the most satisfying stage of your life.

You should be able to manage this BFS thing without any meds, as are many on this board, I'm sure. Until recently I was on neurontin, prescribed to help with the twitches, cramping and pain. Although I think it helped, I decided that at 37 I didn't want to become dependent on drugs to deal with this.

I'm almost one week prescription free, and my symptoms haven't gotten a lot worse. I think once I got over the anxiety after being satisfied the twitching isn't due to MND, my symptoms are a lot easier to deal with.

I'm sure you can do it. Just focus your efforts to bringing your bundle of joy into this world.

Cheers,
Heath
Heater
Senior Member
Senior Member
 
Posts: 76
Joined: April 7th, 2004, 12:16 pm
Location: Alberta, Canada

Postby speg on September 20th, 2004, 9:51 pm

Thanks, everyone!

I thought I was going to be able to go "cold turkey" off the klonopin . . . well. Not so easy. I got majorly anxious today and my twitching went wild. My usual spots -- left leg and right palm. I took .5 yesterday and took .25 today and hope to take .12 tomorrow.

I read where there is a .7% chance of a birth defect (cleft lip/palate) while on klonopin during early pregnancy. This scared me. Please tell me to continue my weaning and not fret over such a small risk factor.

peg
speg
Hero
Hero
 
Posts: 453
Joined: May 2nd, 2004, 4:26 pm

Postby twitchaholic on October 13th, 2004, 4:11 am

Congrats! No meds for me. Never have taken any for BFS. You'll be fine with so much to look forward to! Ease off the meds just like you plan and then concentrate on the little bundle. You'll do great.
twitchaholic
Senior Member
Senior Member
 
Posts: 65
Joined: July 10th, 2003, 11:47 pm

Sponsor

Sponsor
 


Return to Symptom Management

Who is online

Users browsing this forum: No registered users and 2 guests